Medications known to cause Sexual Dysfunction:
Antidepressants: Most of the antidepressants do cause some sexual dysfunction to some degree. Some of the various antidepressants can cause premature-ejaculation and other problems. Effexor, Zoloft, and Paxil are the three highest in this category. Luvox, Prozac, and Celexa were next in line. Remeron and Wellbutrin show no complications with premature ejaculation. This is from a study by Drs. Caroline & Andrew Dott. Serezone caused no problems with ejaculation.
Some other sexual side effects which cause almost no desire, Zoloft, Effexor, and Remeron rank the highest in this area. Prozac, Celexa, Wellbutrin, and Paxil are midrange. While Luvox and Serazone were the very least to cause a lack of desire.
Paxil and Effexor were at the top reporting impotence. Prozac, Celexa, Wellbutrin and Remeron were midrange. Serezone and Luvox showed the least reporting of impotence.
This was just a study. Every medication will react differently in different people. Finding something that helps with your depression is very important in your treatment for fibromyalgia. Yet, when and if the pain subsides, and the time is right, you don’t want a failure in the Department of Pleasure. Do some research, dig around, and you will most likely have to try various antidepressants.
Pain medication can also effect your sex life. However, it is unique in the sense, some people it gives them impotence, and others it increases the sexual drives. One would think that just getting rid of the pain for a few hours, would be OK, but it is not. This another one of those things we all hear, you will have to find out what works for you, and discuss it with your doctor.
I hate to go back to using Samson as an example, but in many ways, this is what we end up feeling like when fibromyalgia develops. We’ve lost our power, our strength, our desire, our ability to love, and be loved. Since some of our meds take away from our sexual lives, we often feel useless. No other word can describe it better. There is sometimes a never-ending fear looming over our heads, wondering if our spouses/partners will leave us, simply because we no longer function the way we used to.... and this is very natural. Those who are single, often just give up on dating, because the “day” will come up, when the topic of sex is going to come up, and how do we handle that situation?
All of these feelings stack up, and the mere pressure of these feelings, let alone the side effects of medication, are enough to cause a psychological dysfunction. They increase the stress, the meds decrease the ability for sexual relief, and where does that leave us? In the dark?
Sad, but there is no quick and dirty answer to this dilemma. Counseling will help, finding a support group will help, and working with your doctor to find the right combination that works, and decreases the over all side effects, will help also. Your doctor must be aware of what is going on with you, and it will be up to you to tell the doctor. Never take it for granted they consider these things, because they usually never consider them. They just quickly write a prescription, and tell you to come back in two weeks
Remember, the forums are open and there 24/7... it is a place to talk if you want to.... just in case, you can click on the IMAGE BELOW to go there now....